Facebook Twitter YouTube

Newsroom

December 19, 2017
Public Health Advisory: Carfentanil in Oxford County


Woodstock Police Service have confirmed the presence of the synthetic opioid carfentanil in Oxford County after two drug samples seized in Woodstock in September 2017 tested positive for this deadly drug. Health care/community service providers should alert their patients/clients to the risks associated with use of substances that could contain cartentanil.

Carfentanil is odourless and tasteless and is 100 times more powerful than fentanyl. Carfentanil may be added to illicit drugs and people who use drugs may not have knowledge of its presence. 
 

Information for the public


When using illicit substances (street drugs) take extreme caution.

  • Use a small amount first.
  • Do not use alone: make sure you are with others or a friend.
  • Use only one drug at a time (don't mix).
  • Get a Naloxone kit. Search www.ontario.ca/naloxone to find out where you can get one. 

If someone shows any signs of an opioid overdose, call 911 immediately, give Naloxone if you have it and start CPR. Remember, under Ontario's Good Samaritan law, you won't be charged for simple possession if you are calling 911 to report an overdose.

Signs of an opioid overdose:

  • Breathing is slow, shallow or not at all
  • Deep snoring or gurgling sounds
  • Finger nails and/or lips are blue or purple
  • Loss of consciousness
  • Unresponsive to stimuli
  • Pinpoint pupils


Attached Files: